Oklahoma, 2016Damaging Winds in Oklahoma, June 30, 2016
June 30, 2016 · NWS TSA · 2 events in 1 county or zone
Thunderstorms developed along a cold front that moved into the area during the early evening hours of the 30th. A few of the storms became severe, producing damaging wind across portions of northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a cold front that moved into the area during the early evening hours of the 30th. A few of the storms became severe, producing damaging wind across portions of northeastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 5:11 PM CST, 59 minutes earlier.
Area forecast discussion, Jun 30, 5:11 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
611 PM CDT THU JUN 30 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered TSRA to impacts mainly KBVO this evening...with less
coverage across NW AR that warrants a VCTS for a few hours early
in the TAF period for those sites. MVFR vsbys will prevail where
thunder occurs...with VFR cigs. Periodic chances for storms
during the remainder of the TAF period will be handled with prob
groups across the NE OK and NW AR sites as development will be
focused in the vicinity of a cold front that will linger across
the area through tomorrow.
&&
.PREV DISCUSSION... /Issued 257 PM CDT THU JUN 30 2016/
DISCUSSION...
A cold front currently across central Kansas will try to move into
northeast Oklahoma Tonight into Friday increasing the chances
of showers and thunderstorms across areas north of Interstate 40
into Friday. Subtle shortwaves embedded in the decaying northwesterly
flow aloft will also aid in the development of these scattered showers
and thunderstorms. The chances of showers and thunderstorms will
continue on Saturday as the frontal boundary lifts back north to near
the Kansas/Oklahoma border. These chances will mainly be north of
highway 412.
Better chances of showers and thunderstorms arrive Saturday night and
continue into Independence Day as a more significant mid-level shortwave
moves out of the southwest United States and across the plains. Showers
and thunderstorms will linger into Tuesday as an associated frontal
boundary lingers in the vicinity.
Dry weather is expected Wednesday into Thursday as high pressure aloft
builds in the area. Temperatures will warm as well with high temperatures
around 100 degrees possible Wednesday and especially on Thursday.
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
AVIATION...23
Hazardous weather outlook, Jun 30, 3:46 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU JUN 30 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
446 PM CDT THU JUN 30 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND CONTINUING THROUGH THIS EVENING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING...BUT DIMINISHING THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP LATE
THIS AFTERNOON ACROSS THE HIGHER TERRAIN LOCATIONS OF NORTHWEST
ARKANSAS...AND ACROSS SOUTHERN KANSAS AHEAD OF A WEAK FRONTAL
BOUNDARY. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST IN AREAS
OF NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER...AND ACROSS
NORTHWEST ARKANSAS IN THE FORM OF DAMAGING DOWNBURST WINDS.
HEAT INDEX VALUES APPROACHING 100 DEGREES IN MANY AREAS THIS
AFTERNOON WILL LESSEN THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL
...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS THE FRONTAL BOUNDARY
REMAINS NEAR THE AREA. ADDITIONAL THUNDERSTORM POTENTIAL WILL
EXIST OVER THE REGION AS THE BOUNDARY INTERACTS WITH AN UPPER DISTURBANCE
LATE SATURDAY AND SUNDAY. DANGEROUS HEAT POTENTIAL WILL EXIST
SOUTH OF THE BOUNDARY...AND AWAY FROM ANY STORMS OVER THE WEEKEND INTO
EARLY NEXT WEEK.
FOR THE MIDDLE TO LATTER PORTION OF NEXT WEEK...RISING MID LEVEL
HEIGHTS AND TEMPS WILL LIKELY BRING AN END TO THE DAILY THUNDERSTORM
CHANCES...WITH DANGEROUS HEAT BECOMING MORE WIDESPREAD.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 30, 4:26 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT THU JUN 30 2016
OKZ054-055-302315-
WASHINGTON OK-OSAGE OK-
526 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL 615 PM CDT...
AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAUTAUQUA...
MOVING SOUTHEAST AT 10 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
COPAN... ELGIN...
HULAH... BIGHEART...
WAH SHA SHE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9588 3694 9581 3692 9581 3678 9630
3700 9630
TIME...MOT...LOC 2225Z 334DEG 8KT 3706 9616Special weather statement, Jun 30, 4:45 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT THU JUN 30 2016
OKZ055-302315-
WASHINGTON OK-
545 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY UNTIL
615 PM CDT...
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COPAN...MOVING
EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... DEWEY...
COPAN...
LAT...LON 3694 9579 3694 9581 3677 9581 3676 9595
3691 9600 3693 9600 3700 9583 3700 9579
TIME...MOT...LOC 2245Z 254DEG 7KT 3687 9589Special weather statement, Jun 30, 5:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT THU JUN 30 2016
OKZ054-055-010000-
WASHINGTON OK-OSAGE OK-
616 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND CENTRAL
WASHINGTON COUNTIES UNTIL 700 PM CDT...
AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARTLESVILLE... MOVING SLOWLY SOUTH AT 5 MPH. OTHER STRONG STORMS
WERE DEVELOPING ON THE OUTFLOW NEAR BARTLESVILLE FROM THE SEVERE
STORM OVER NORTHEAST OSAGE COUNTY. THE ACTIVITY WILL CONTINUE TO
REDEVELOP TOWARD THE SOUTH ALONG WITH THE OUTFLOW.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... DEWEY...
BARNSDALL... OCHELATA...
LAT...LON 3688 9605 3689 9581 3656 9581 3656 9617
TIME...MOT...LOC 2315Z 339DEG 6KT 3675 9593
Special weather statement, Jun 30, 5:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU JUN 30 2016
OKZ054-059-302345-
PAWNEE OK-OSAGE OK-
620 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
KAW CITY...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
SOUTHERN KAW LAKE... APPERSON...
LAT...LON 3669 9700 3668 9694 3673 9691 3675 9686
3674 9683 3676 9682 3680 9665 3646 9666
3653 9700 3653 9696 3655 9692 3655 9690
3657 9689 3660 9692 3658 9698 3659 9701
TIME...MOT...LOC 2320Z 275DEG 15KT 3662 9692Special weather statement, Jun 30, 5:40 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT THU JUN 30 2016
OKZ054-055-060-061-010030-
ROGERS OK-TULSA OK-WASHINGTON OK-OSAGE OK-
640 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 730 PM CDT...
AT 639 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED
NEAR OCHELATA...MOVING SOUTHEAST AT 15 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK... COLLINSVILLE...
OOLOGAH... RAMONA...
OCHELATA... AVANT...
VERA... WOLCO...
LAT...LON 3646 9562 3625 9614 3655 9614 3666 9589
TIME...MOT...LOC 2339Z 331DEG 12KT 3655 9600
Special weather statement, Jun 30, 6:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU JUN 30 2016
OKZ054-055-060-061-067-010045-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-
700 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EASTERN
OSAGE...SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN
TULSA COUNTIES UNTIL 745 PM CDT...
AT 700 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF TALALA TO 3 MILES NORTHEAST OF
COLLINSVILLE TO 3 MILES NORTHWEST OF SKIATOOK. MOVEMENT WAS SOUTHEAST
AT 30 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
CLAREMORE... OWASSO...
BIXBY... COWETA...
SKIATOOK... CATOOSA...
COLLINSVILLE... VERDIGRIS...
INOLA... SPERRY...
OOLOGAH... VERA...
TURLEY... ONETA...
TIAWAH...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 222 AND 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3627 9543 3625 9544 3617 9544 3602 9553
3601 9595 3642 9609 3650 9590 3657 9581
TIME...MOT...LOC 0000Z 328DEG 25KT 3649 9576 3641 9581 3640 9605Thunderstorm Wind, Tulsa
- When
- June 30, 6:10 PM CST
- Where
- Tulsa County, 0.6 mi WSW of Collinsville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.365, -95.839
A storm spotter estimated thunderstorm wind gusts to 70 mph. Power lines were blown down near the high school by the strong wind.
Thunderstorm Wind, Tulsa
- When
- June 30, 6:22 PM CST
- Where
- Tulsa County, Owasso
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.270, -95.850
Strong thunderstorm wind blew down a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Nebraska, June 30, 2016$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Iowa, June 30, 2016$15,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 30, 2016$10,000 · 1 in hail · 7 events
- Hail and Damaging Wind in South Carolina, June 30, 2016$5,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Montana, June 30, 20161.75 in hail · 5 events
- Hail and Damaging Winds in Minnesota, June 30, 2016$10,000 · 56 kt wind · 3 events
- Damaging Winds in Wisconsin, June 30, 2016$6,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, June 30, 20161 in hail · 3 events
- Hail and Damaging Wind in North Carolina, June 30, 201650 kt wind · 3 events
- Damaging Wind and Heavy Rain in Florida, June 30, 2016$500 · 2 events
- Hail and Damaging Wind in Missouri, June 30, 201652 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 30, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643209, 643210.